Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
129 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is it safe to stop cold turkey when on lovastatin?

Have been on lovastatin for about 3 years. I am experiencing fatigue, muscle aches, especially in my ankles and feet and often have cloudy urine, tightness in the chest, bloating and stomache discomfort. I take 10 mg a day and would like to quit. Is it safe to stop cold turkey or do I need to wean myself off.
Mon, 17 Feb 2014
Report Abuse
Addiction Medicine Specialist 's  Response
Hi,

Statins are not associated with any withdrawal symptoms and you can quit abruptly. But you should consult your doctor before doing so that alternative options to control your serum lipid levels may be discussed. Strict diet control and regular exercise can lower your need for medicines to lower the lipid levels. You can also try the other statins or other cholesterol lowering agents to see if they suit you better.

Best wishes.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Statin


Is it safe to stop cold turkey when on lovastatin?

Hi, Statins are not associated with any withdrawal symptoms and you can quit abruptly. But you should consult your doctor before doing so that alternative options to control your serum lipid levels may be discussed. Strict diet control and regular exercise can lower your need for medicines to lower the lipid levels. You can also try the other statins or other cholesterol lowering agents to see if they suit you better. Best wishes.